Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 450, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 31, 2007, 2:23 AM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 2:23 AM CDT (07:23 UTC)
- Expired
- Jul 31, 2007, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 310724
FFWEWX
TXC137-311030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
223 AM CDT TUE JUL 31 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 530 AM CDT
* AT 212 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
SHOWERS AND THUNDERSTORMS MOVING NORTH AT 20 MPH OVER FAR WESTERN
EDWARDS COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARTA
VALLEY
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2968 10068 3001 10069 3002 10068 3009 10068
2996 10049 2967 10041 2963 10041 2963 10069
2967 10069
$$2 follow-up statements
000
WGUS74 KEWX 310800
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 AM CDT TUE JUL 31 2007
TXC137-311030-
EDWARDS TX-
259 AM CDT TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
EDWARDS COUNTY...
AT 248 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SHOWERS AND A FEW THUNDERSTORMS MOVING NORTH AT 20 MPH ACROSS
WESTERN EDWARDS COUNTY AND PRODUCING FLASH FLOODING.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
LAT...LON 2968 10068 3001 10069 3002 10068 3009 10068
2996 10049 2967 10041 2963 10041 2963 10069
2967 10069
$$000
WGUS74 KEWX 310942
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 AM CDT TUE JUL 31 2007
TXC137-311030-
EDWARDS TX-
442 AM CDT TUE JUL 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
EDWARDS COUNTY...
AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED NO
SHOWER OR THUNDERSTORMS ACTIVITY OVER THE WARNED AREA...BUT RUNOFF
FROM EARLIER RAINS WILL CONTINUE ACROSS WESTERN EDWARDS COUNTY.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
LAT...LON 2968 10068 3001 10069 3002 10068 3009 10068
2996 10049 2967 10041 2963 10041 2963 10069
2967 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 11:48 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 30, 11:48 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1148 PM CDT MON JUL 30 2007 .AVIATION... ISOLATED SHOWERS ARE DEVELOPING OVER THE RIO GRANDE VALLEY AS AN OUTFLOW BOUNDARY MAKES ITS WAY NORTHWEST TO THE EDWARDS PLATEAU. SHOWERS WILL BECOME MORE NUMEROUS VCNTY KDRT BY 09Z. MVFR CIG OVER THE HILL COUNTRY WILL SPREAD TO ALL TERMINALS AND LOWER TO IFR LEVELS ARND 09Z. SOME RADIATION FOG KAUS TO KSSF WILL BRING VSBY TO MVFR LEVELS. THE RAIN WILL CONTINUE OVER KDRT THRU 17Z WHILE CIGS AND VSBY IMPROVE TO VFR LEVELS KSSF TO KAUS. BY 17Z RAIN MAY HAVE ENDED AT KDRT LEAVING VFR CONDITIONS WHILE ISOLATED SHOWERS AND TSTMS DEVLOP ACROSS THE REST OF SOUTH CENTRAL TEXAS AND MOVE NORTHWEST TOWARD KSSF, KSAT, KHY AND KAUS. THIS ACTIVITY WILL DISSIPATE WITH LOSS OF DAYTIME HEAT LEAVING VFR CONDITIONS AT ALL TERMINALS. && .PREV DISCUSSION... /ISSUED 1015 PM CDT MON JUL 30 2007/ UPDATE... A MOIST AIRMASS REMAINS ACROSS SOUTH CENTRAL TEXAS WITH PWS AT DRT AT 2.2 INCHES, HOWEVER SOME DRYING NOTED ALONG PORTIONS OF THE TEXAS COAST WITH PWS AROUND 1.9 INCHES DOWN FROM 2.2 THIS MORNING AS SMALL UPPER RIDGE EASES INTO SOUTHERN TEXAS. HAVE UPDATED TO REMOVE POPS FROM EASTERN AREAS DUE TO SOME DRYING AND SUBSIDENCE. OUT WEST, HAD CONSIDERED A FLASH FLOOD WATCH FOR WESTERN AREAS DUE TO A MOIST AND UNCAPPED AIRMASS, HOWEVER, UNLIKE THE LAST COUPLE OF NIGHTS, CONVECTION REMAINS OVER THE SIERRA MADRE AND SO FAR HAS NOT DEVELOPED ALONG THE RIO GRANDE. WILL NOT ISSUE A FLASH FLOOD WATCH FOR NOW, ALTHOUGH THE NEXT SHIFT MAY HAVE TO ISSUE ONE SHOULD RADAR TRENDS INDICATE. REGARDLESS, HAVE SLIGHTLY INCREASED POPS ALONG THE RIO GRANDE AND LOWER PECOS VALLEYS. HAVE DROPPED FORECAST LOWS ALONG THE RIO GRANDE AS TEMPERATURES ALREADY AT ONGOING FORECAST LEVELS. OTHERWISE, ONGOING FORECASTS ON TRACK. PREV DISCUSSION... /ISSUED 648 PM CDT MON JUL 30 2007/ AVIATION... MOST TERMINAL ARE VFR THIS EVENING. HOWEVER KDRT HAS VARIOUS LEVELS OF CLOUD COVER DUE TO VCNTY OF SHOWER ACTIVITY. BY 06Z KDRT WILL HAVE RAIN AT THE TERMINAL WITH MVFR CIGS. MVFR CIGS WILL FORM FARTHER EAST FROM KSSF TO KAUS ARND 09Z AND LOWER TO IFR CIGS WITH MVFR FOG ARND 11Z. KDRT WILL VARY FROM MVFR TO IFR CONDITIONS THRU 21Z DUE TO OCCASIONAL RAIN. KSSF TO KAUS WILL LIFT TO VFR BY 17Z. ISOLATED AFTERNOON TSTMS WILL MOVE INLAND FROM THE COASTAL PLAINS, APPROACHING TO KSSF TO KAUS CORRIDOR ARND 20Z. KDRT CUD BREAK OUT OF THE RAIN BY 21Z. PREV DISCUSSION... /ISSUED 244 PM CDT MON JUL 30 2007/ DISCUSSION... THE PRESENCE OF A MOIST AND UNSTABLE AIRMASS ALOFT HAS BECOME QUITE APPARENT AS SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MOST OF THE STATE. A BROAD AREA OF LIGHT TO MODERATE RAIN WITH EMBEDDED HEAVY DOWNPOURS HAS BEEN PERSISTENT ACROSS THE RIO GRANDE PLAINS AND WESTERN EDWARDS PLATEAU. ADDITIONAL SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE COASTAL PLAINS ALONG THE SEA BREEZE BOUNDARY. BOTH AREAS OF ACTIVITY WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. ONCE DIURNAL HEATING IS LOST...THE SEA BREEZE ENHANCED STORMS WILL DISSIPATE QUICKLY. HOWEVER...WILL CONTINUE WITH CHANCE POPS OUT WEST THROUGH THE LATE EVENING HOURS AS LINGERING INSTABILITY FROM THE UPPER LOW TO THE WEST COULD BE ENOUGH TO KEEP RAIN IN THE PICTURE THROUGH MIDNIGHT. A SIMILAR DAY IS EXPECTED TOMORROW...WITH THE BEST CHANCE FOR RAIN CENTERED ALONG THE WESTERN EDWARDS PLATEAU AND SEA BREEZE ACTIVITY DEVELOPING BY EARLY AFTERNOON. WEAK RIDGING WILL BUILD INTO THE REGION THROUGH WEDNESDAY WITH A MORE SEASONAL SUMMER DAY EXPECTED WITH 20-30 POPS AND HIGHS IN THE MID 90S. THESE CONDITIONS WILL BE SHORT LIVED, THOUGH AS A WEAK MID LEVEL SHEAR AXIS ENTERS THE REGION ON THURSDAY. ATTM...MODELS INDICATE THE BEST CHANCE FOR RAIN WILL BE NORTH OF THE HILL COUNTRY AND EXTEND INTO THE BIG BEND AREA. DESPITE ONLY CHANCE POPS DURING THIS TIME FRAME...THERE WILL BE A POTENTIAL FOR FLASH FLOODING FROM LOCALLY HEAVY RAINFALL DUE TO AMPLE MOISTURE THROUGH THE ATMOSPHERE. LONGER RANGE MODELS INDICATE WEAK RIDGING WILL BUILD ACROSS THE REGION OVER THE WEEKEND. THIS WILL LEAD TO A WARMING TREND WITH NEAR-NORMAL EARLY AUGUST TEMPERATURES AND POPS FOR THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 75 96 76 94 75 / 10 20 20 30 20 AUSTIN BERGSTROM INTL AIRPORT 74 95 73 94 73 / 10 20 20 30 20 DEL RIO INTL AIRPORT 71 90 76 94 77 / 40 40 30 30 30 SAN ANTONIO INTL AIRPORT 76 93 76 92 75 / 10 20 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Jul 30, 8:28 AM CDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 828 AM CDT MON JUL 30 2007 TXZ171>173-183>194-202>209-217>225-228-311100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 828 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ACROSS THE RIO GRANDE VALLEY AND EDWARDS PLATEAU. LOCALLY HEAVY RAINFALL IS POSSIBLE...LEADING TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:23 AM CDT | Flash Flood Warning | EWX | Kinney | 4 hr |
| Jul 31, 3:46 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 11 hr |
| Jul 31, 11:10 AM CDT | River Flood Warning | EWX | Val Verde | 20 days |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.